| Model Number |
M0068403961 |
| Medical Device Problem Code |
Detachment of Device or Device Component (2907)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
02/24/2022
Type of Reportable Event
Serious Injury
Event or Problem Description
It was reported to boston scientific corporation on (b)(6) 2022 that a flexiva tractip high power single use laser fiber was used during a ureteroscopy procedure to treat a stone in the ureter performed on (b)(6) 2022.During the procedure, the tip of the laser fiber broke inside the patient.The laser fiber tip was successfully retrieved.There were no patient complications reported as a result of this event.No further information has been obtained despite good faith efforts.
Additional Manufacturer Narrative
(b)(4).The device has not been received for analysis.Upon receipt and completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental medwatch will be filed.
Additional Manufacturer Narrative
Block h6: medical device problem code a0501 captures the reportable event of fiber tip detached.Impact code f23 captures the reportable event of unexpected medical intervention.Block h10: investigation results: the returned flexiva tractip high power single-use laser fiber was analyzed, and a visual evaluation noted that the laser fiber was returned in one piece.The fiber body measured 314.1 cm from the distal tip to the proximal end of the sma connector.The exposed glass tip measured 1 mm and was detached.A functional evaluation revealed that the light from the sma connector was bright and round, indicating that there was no fracture within the connector.No other problems with the device were noted.The reported event of the tip detachment of device or device component was confirmed.It is likely that procedural handling of the device during set-up or use contributed to the ball tip detachment.Review and analysis of all available information indicated that the most probable root cause is adverse event related to procedure.A review of the manufacturing documentation for this device revealed that no anomalies or deviations related to the event occurred during manufacturing.A labeling review was performed and, from the information available, this device was used per the instructions for use (ifu) / product label.
Event or Problem Description
It was reported to boston scientific corporation on (b)(6), 2022 that a flexiva tractip high power single use laser fiber was used during a ureteroscopy procedure to treat a stone in the ureter, performed on (b)(6), 2022.During the procedure, the tip of the laser fiber broke inside the patient.The laser fiber tip was successfully retrieved.There were no patient complications reported as a result of this event.No further information has been obtained despite good faith efforts.